Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 2, 2015, 1:49 PM CDT for Eau Claire County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 1:49 PM CDT (18:49 UTC)
- Expired
- Sep 2, 2015, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WWUS83 KMPX 021849
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT WED SEP 2 2015
WIZ028-021930-
EAU CLAIRE-
149 PM CDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
AT 149 PM CDT...A STRONG THUNDERSTORM WAS OVER AUGUSTA...OR 22 MILES
SOUTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...FAIRCHILD AND LAKE EAU CLAIRE COUNTY PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4461 9092 4459 9105 4460 9113 4472 9120
4484 9092
TIME...MOT...LOC 1849Z 232DEG 20KT 4468 9107
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 2, 1:03 PM CDT, 46 minutes earlier.
Area forecast discussion, Sep 2, 1:03 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 103 PM CDT WED SEP 2 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT WED SEP 2 2015 THE COMBINATION OF AN UPPER LEVEL SHORTWAVE TOGETHER WITH A SEASONABLY MOIST AIRMASS AND 2000 J/KG OF MUCAPE RESULTED IN AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MN THIS MORNING. 15 MINUTE RAINFALL RATES EQUATED OUT TO AROUND 4 INCHES PER HOUR UNDER THE HEAVIEST CORES...AND FLASH 3HR PRECIP RETURN PERIODS WERE 50 TO 100YRS ACROSS WESTERN MN. FORTUNATELY THE SYSTEM HAS PICKED UP A BIT OF SPEED SO NOT ANTICIPATING ANY HYDRO PROBLEMS. THE HIRES MODELS ALL ARE IN AGREEMENT WITH WEAKENING THE SYSTEM THROUGHOUT THE DAY. THE HRRR/DEVHRRR ARE DOING THE BEST IN TERMS OF TIMING...SO TRENDED THIS MORNINGS POPS TOWARD THOSE SOLUTIONS. GIVEN THAT LINE OF THINKING...ALTHOUGH THE TIMING WAS SPED UP FROM THE PREVIOUS FORECAST...MAY HAVE TO SHIFT POPS NORTHEAST EVEN QUICKER AND DRY THE REGION BEHIND THIS MORNINGS PRECIP. TODAY WILL BE ANOTHER MUGGY DAY WITH THE SAME AIRMASS IN PLACE. DEWPOINTS WILL ONCE AGAIN HOOVER AROUND 70 DEG...AND AFTERNOON HIGHS WILL BE IN THE 80S FOR MOST LOCATIONS. TONIGHT MAY HAVE TO INTRODUCE FOG INTO THE FORECAST IF THE SURFACE WINDS DECOUPLE MORE THAN CURRENTLY FORECAST. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 335 AM CDT WED SEP 2 2015 THU-FRI...A SHARP TROUGH/RIDGE PATTERN WILL DEVELOP THU INTO THU NIGHT OVER THE WRN-CENTRAL CONUS WHICH WILL PREVENT ANY SENSIBLE WX SYSTEMS FROM IMPACTING THE UPR MISS RIVER VALLEY REGION... KEEPING RAINFALL OVER THE ACTIVE PAC NW AND NRN ROCKIES ALONG WITH THE 4-CORNERS REGION. FOR THE MID-UPR MISS RIVER VALLEY...INCRG H5 HEIGHTS ALONG WITH A PROLONGED DEEP PLUME OF MOISTURE FROM THE GOMEX WILL SPELL WARM/HUMID CONDITIONS FOR THE END OF THE WORKWEEK AS HIGHS INCRS TO THE UPR 80S TO ARND 90 AND HEAT INDEX VALUES CLIMB THROUGH THE 90S. SAT-SUN...THE UPR RIDGE WILL SHIFT E INTO THE GREAT LAKES/OHIO VALLEY/MID-ATLANTIC REGIONS WHILE A CUTOFF LOW SWINGS INTO THE NRN CALIFORNIA COAST. WITH ALL LARGE-SCALE FEATURES SHIFTING EWD...THIS PUTS A TRANSITIONAL MERIDIONAL FLOW OVER THE CENTRAL CONUS...OPENING THE DOOR TO A PERIOD OF ACTIVE WEATHER FOR THE WEEKEND. THE CUTOFF LOW WILL HOLD ITS FORM AND JUMP OVER THE NRN INTERMOUNTAIN REGION AND NRN ROCKIES TO THE NRN PLAINS SAT THRU SUN...HELPING AID CYCLOGENESIS IN ADVANCE OF ITS PATH. WITH A DEVELOPING LOW PRES SYSTEM...DEEP SWLY FLOW...PLENTY OF MOISTURE AND SUPPORT FROM ALOFT...PERIODS OF SHWRS/TSTMS CAN BE EXPECTED FROM EARLY SATURDAY THRU SUN NIGHT. NOT LOOKING FOR MUCH...IF ANYTHING...IN THE WAY OF SEVERE WX AS PARAMETERS ARE NOT FAVORABLE FOR SUCH. HOWEVER...PWATS APPROACHING 2 INCHES WITHIN AN ATMOS CAPABLE OF PROMOTING HIGH PRECIP EFFICIENCY MAY WELL MAKE FOR PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING. AS FOR TEMPS... WARM/HUMID CONDITIONS WILL REMAIN IN PLACE WITH HIGHS STILL IN THE 80S AND HEAT INDEX VALUES INTO THE 90S. MON-TUE...A MORE VERTICALLY STACKED LOW PRES CENTER FROM BOTH THE AFOREMENTIONED CUTOFF UPR LOW AND DEVELOPING SFC LOW WILL LOCATE ITSELF OVER SRN MANITOBA PROVINCE BY MIDDAY MON...WITH ITS TRAILING CDFNT HAVING BEEN PUSHED THRU THE AREA. THIS WILL ALLOW A MORE WNW-ESE FLOW ALOFT TO DEVELOP...BRINGING IN COOLER AND MORE STABLE AIR TO THE REGION WITH SFC HIGH PRES. COOLER/DRIER AIR WILL THEN TAKE UP RESIDENCE OVER THE AREA FOR THE EARLY PART OF NEXT WEEK WITH LITTLE TO NO CHANCES FOR PRECIPITATION. HIGHS WILL DROP BACK INTO THE 70S WITH LOWS IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 103 PM CDT WED SEP 2 2015 SIGNIFICANT CHANGES INCLUDE ADDING A LOT MORE MVFR FOR A FEW HOURS THIS AFTERNOON...AND THEN IFR LATE TONIGHT. STORMS LAST NIGHT AND THIS MORNING HAVE KEPT THE MAIN BOUNDARY SOUTH OF OLIVIA... GLENCOE... LAKEVILLE AND RED WING. MOST MODELS SUGGEST THIS WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. THUS MUCH OF THE AREA WILL HAVE LIGHT E TO SE WINDS. ABUNDANT LOW LEVEL MOISTURE IN PLACE SO IT APPEARS THAT MVFR AND IFR CEILINGS ARE LIKELY LATER TONIGHT FOR ALL BUT THE SOUTHERN 1/4 OF THE AREA. KMSP... FRONT WAS SOUTH OF LAKEVILLE AS OF 18Z AND WILL LIKELY REMAIN SOUTH OF KMSP THROUGH MIDDAY THURSDAY. CURRENT MVFR FORMED AFTER A LITTLE BIT OF HEATING LATE THIS MORNING...AND HAS SOME CELLULAR CHARACTERISTICS... THEREFORE IT SHOULD SCATTER OUT LATE THIS AFTERNOON OR EARLY EVENING. LIGHT ESE WINDS AND ABUNDANT MOISTURE MEAN THAT IFR CEILINGS WILL LIKELY DEVELOP LATER TONIGHT... WITH CONDITIONS NOT IMPROVING UNTIL LATE THURSDAY MORNING WHEN FRONT LOOKS LIKE IT SHIFTS NORTHWARD. /OUTLOOK FOR KMSP/ FRI...VFR. WIND S AT 10G20KT. SAT...VFR WITH MVFR AND SHRA/TSRA POSSIBLE. WIND S AT 10G20KT. SUN...VFR WITH MVFR/IFR TSRA POSSIBLE EARLY. WIND S AT 15G20KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...JPC AVIATION...TDK
Hazardous weather outlook, Sep 2, 12:42 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1242 PM CDT WED SEP 2 2015 WIZ014>016-023>028-031745- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1242 PM CDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS AND POCKETS OF HEAVY RAIN WILL CONTINUE TO SHIFT EAST OVER WESTERN WISCONSIN THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...RAINFALL RATES MAY AT TIMES EXCEED 2 INCHES PER HOUR...POSSIBLY LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL RETURN FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>078-082>085-091>093-031745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1242 PM CDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL RETURN FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Local storm report, Sep 2, 7:53 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 AM CDT WED SEP 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 WNW NEW ULM 44.32N 94.50W
09/02/2015 M2.21 INCH BROWN MN AWOS
REPORTED AT NEW ULM AIRPORT
&&
MKMLocal storm report, Sep 2, 7:57 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 AM CDT WED SEP 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 1 NW NEW ULM 44.32N 94.48W
09/02/2015 M2.31 INCH BROWN MN COCORAHS
&&
MKMLocal storm report, Sep 2, 8:43 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 AM CDT WED SEP 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HEAVY RAIN LUCAN 44.41N 95.41W
09/02/2015 M2.55 INCH REDWOOD MN COCORAHS
&&
MKMLocal storm report, Sep 2, 12:34 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1234 PM CDT WED SEP 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WABASSO 44.40N 95.25W
09/02/2015 M4.20 INCH REDWOOD MN PUBLIC
REPORTED VIA TWITTER
&&
MKMSpecial weather statement, Sep 2, 12:38 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1238 PM CDT WED SEP 2 2015
WIZ014-015-023-025-027-021930-
ST. CROIX-DUNN-POLK-BARRON-CHIPPEWA-
1238 PM CDT WED SEP 2 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ST. CROIX...DUNN...POLK...BARRON...CHIPPEWA...
AT 1232 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER SOUTHERN POLK...SOUTHERN BARRON....NORTHERN
DUNN...NORTHEAST ST CROIX AND NORTHWEST CHIPPEWA COUNTY. RADAR
RAINFALL ESTIMATES OF 3 TO 4 INCHES HAVE ALREADY OCCURRED ACROSS
NORTHERN DUNN COUNTY THIS MORNING. RAINFALL RATES OF 2 TO 3 INCHES
AN HOUR ARE OCCURRING IN THE HEAVY RAIN AREA.
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE THROUGH 3 PM.
LOCATIONS IMPACTED INCLUDE...BLOOMER...CHETEK...CLEAR LAKE...
CLAYTON...NEW AUBURN... PRAIRIE FARM...DALLAS...RIDGELAND...FOREST
...SAND CREEK AND DEER PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 110 AND 127.
U.S. HIGHWAY 61 NEAR MILE MARKER 165.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4501 9158 4513 9227 4523 9254 4535 9255
4529 9128
TIME...MOT...LOC 1732Z 180DEG 0KT 4512 9187
DWESpecial weather statement, Sep 2, 1:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT WED SEP 2 2015
WIZ028-021930-
EAU CLAIRE-
149 PM CDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
AT 149 PM CDT...A STRONG THUNDERSTORM WAS OVER AUGUSTA...OR 22 MILES
SOUTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...FAIRCHILD AND LAKE EAU CLAIRE COUNTY PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4461 9092 4459 9105 4460 9113 4472 9120
4484 9092
TIME...MOT...LOC 1849Z 232DEG 20KT 4468 9107
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:39 PM CDT | Special Weather Statement | MPX | Brown, Redwood, Yellow Medicine | 2 hr |
| Sep 2, 1:47 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca | 118 min |
| Sep 2, 12:38 PM CDT | Special Weather Statement | MPX | Dunn | 112 min |
| Sep 2, 1:03 PM CDT | Flash Flood Warning | MPX | Chippewa, Dunn | 4 hr |
| Sep 2, 2:04 PM CDT | Special Weather Statement | MPX | Chippewa | 116 min |
| Sep 2, 3:11 PM CDT | Flash Flood Warning | MPX | Chippewa | 2 hr |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.